Missouri, 2006

Hail in Missouri, April 15, 2006

April 15, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 1:00 AM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Apr 15, 1:00 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT SAT APR 15 2006

.DISCUSSION...

WEAK RADAR RETURNS HAVE DEVELOPED ACROSS SOUTHEAST KANSAS AND
NORTHEAST OKLAHOMA SINCE 1 AM. THIS IS LIKELY DUE TO THE INCREASING
LOW LEVEL JET ACROSS NORTH CENTRAL OKLAHOMA WHICH WAS NEAR 45 KTS AS
OF 1 AM. THIS WILL BE THE MAIN SHORT TERM FORECAST CONCERN WITH
OTHER MINOR CONCERNS BEING THE MAIN UPPER SYSTEM MOVING ACROSS THE
MID WEST ON SUNDAY.

A VERY STRONG CAP REMAINS IN PLACE ACROSS THE OZARKS...BUT IF THE
LOW LEVEL JET ACROSS OKLAHOMA CAN BREAK THIS CAP...THE PREVAILING
WINDS ALOFT WILL BRING THIS ACTIVITY ACROSS SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE PRE DAWN HOURS. ALREADY HAVE
SLIGHT/CHANCE PERCENTAGES ACROSS THIS AREA...SO WILL CONTINUE THE
SAME TREND.

NO MAJOR CHANGES EXPECTED THROUGH MONDAY AS THE MAIN
DYNAMICS...SURFACE FEATURES AND RESILIENT CAP WILL KEEP THIS REGION
RAIN FREE FOR THE MOST PART. THE ONLY AREA OF CONCERN WILL BE ACROSS
THE LAKE OF THE OZARKS WHERE THE CAP IS WEAKER...AND JET ENERGY IS
MORE IMPRESSIVE. LATER SHIFTS WILL NEED TO PAY CLOSE ATTENTION TO
WHERE THE LOW LEVEL JET BEGINS TO DEVELOP LATER TONIGHT AND HOW THE
OVERALL TRENDS DETERMINE BOUNDARY INTERACTION AND MOVEMENT. SPC DOES
CONTINUE TO SHOW A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR OUR
NORTHERN AREA SATURDAY NIGHT. IF THUNDERSTORMS DUE DEVELOP...THERE
IS NO REASON WHY THEY WOULDNT BECOME SEVERE DUE TO THE AMOUNT OF
SHEAR AND INSTABILITY PRESENT.

SURFACE BOUNDARY FINALLY MOVES ACROSS THE REGION SUNDAY...BUT WILL
LIKELY STALL JUST SOUTH OF MISSOURI AS ANOTHER SYSTEM BEGINS TO
DEVELOP LOW PRESSURE ACROSS THE NORTHERN PLAINS ON MONDAY. CURRENT
PRECIPITATION CHANCES BY MID WEEK SEEM REASONABLE DUE TO FRONTAL
BOUNDARY POSITION AND LOW LEVEL JET.

LATEST GFS GUIDANCE LOOKS VERY INTERESTING IN TERMS OF RAINFALL
CHANCES LATER NEXT WEEK AS IT DEFINES A VERY STRONG FRONTAL BOUNDARY
ACROSS THE REGION...WITH VERY LITTLE MOVEMENT. ALTHOUGH THIS IS THE
FIRST RUN THAT HAS THIS SCENARIO...THE UKMET AND ECMWF HAVENT COME
IN YET TO DETERMINE ANY TYPE OF CONTINUITY AT THIS TIME. ITS WORTH
WATCHING AS THE UPPER LEVEL STORM SYSTEM WILL LIKELY MOVE VERY
SLOWLY ACROSS THE PLAINS OR UPPER MISSISSIPPI VALLEY REGION NEXT
WEEK. JLT

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TONIGHT AND SATURDAY. ONLY SENSIBLE WX
WILL BE HIGH CLOUDINESS. SURFACE WINDS ARE STILL A LITTLE GUSTY AT
TIMES...BUT OVERALL WIND SPEEDS HAVE DECREASED. LOW LEVEL WIND SHEAR
HAS DEVELOPED AGAIN LATE THIS EVENING AND CONTINUE OVERNIGHT. THE
LATEST SUITE OF MODEL GUIDANCE SUGGESTS THERE IS STILL AN OUTSIDE
CHANCE OF A THUNDERSTORM LATE TONIGHT INTO SATURDAY MORNING. THE
COVERAGE OF CONVECTION REMAINS HIGHLY UNCERTAIN AT THIS TIME AND
WOULD LIKELY BE HIT OR MISS. THUS HAVE NOT INCLUDED ANY THUNDER IN
THE TAFS.

TERRY/GAGAN

&&

.CLIMATE...

RECORD HIGH MINIMUMS WERE BROKEN YESTERDAY AT JOPLIN...WEST PLAINS
AND ROLLA VICHY...AND TIED AT SPRINGFIELD. SEE RERSGF FOR DETAILS.

CURRENT RECORDS FOR THE OFFICIAL CLIMATE STATIONS ACROSS OUR CWA:

       TODAY
SGF    87(1924)
JLN    86(2002)
UNO    84(1967)
VIH    85(2002)

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 15, 6:00 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT SAT APR 15 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
700 AM CDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  SCATTERED STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS
  WILL BE POSSIBLE OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI THIS
  MORNING.

  LATER TODAY...THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE
  OF GOLFBALLS...WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL BE
  POSSIBLE AT LOCATIONS ALONG AND NORTH OF A LINE FROM PITTSBURG
  KANSAS TO STOCKTON TO CAMDENTON...MAINLY AFTER 6 PM.

  DISCUSSION:

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER THE
  SOUTHWEST AND SOUTH CENTRAL MISSOURI AS A LOW LEVEL JET STREAM
  SPREADS MOISTURE INTO THE AREA. THE STRONGEST STORMS WILL BE
  CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND NICKEL SIZED HAIL.

  AS THE LOW PRESSURE SYSTEM OVER EASTERN COLORADO AND NEBRASKA STRENGTHENS
  IN RESPONSE TO AN APPROACHING UPPER LEVEL SYSTEM...A DRYLINE WILL
  DEVELOP AND EXTEND SOUTHWARD FROM THE LOW INTO CENTRAL KANSAS AND
  CENTRAL OKLAHOMA BY LATE AFTERNOON...WHILE A WARM FRONT REMAINS
  NEARLY STATIONARY OVER CENTRAL MISSOURI. THE DRYLINE AND WARM
  FRONT WILL FOCUS STRONG TO SEVERE STORMS ACROSS SOUTHEAST KANSAS
  AND CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  STORMS WILL BE POSSIBLE ON TUESDAY AND EARLY WEDNESDAY AS
  ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED AFTER 6 PM NORTH OF A
  PITTSBURG KANSAS TO CAMDENTON LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, Apr 15, 5:22 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 AM CDT SAT APR 15 2006

MOZ088-151145-
JASPER-
622 AM CDT SAT APR 15 2006

...SIGNIFICANT WEATHER ALERT FOR JASPER COUNTY UNTIL 645 AM CDT...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUENWEG...OR 6 MILES SOUTHWEST OF
CARTHAGE...AND MOVING EAST AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

TERRY
Special weather statement, Apr 15, 6:06 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT SAT APR 15 2006

MOZ094-151230-
LAWRENCE-
706 AM CDT SAT APR 15 2006

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 730 AM CDT...

AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I-44 NEAR MILE MARKER 40...OR 7 MILES WEST
OF MOUNT VERNON...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR I-44 NEAR MILE MARKER 50 BY 720 AM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, Apr 15, 6:19 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT SAT APR 15 2006

MOZ094-151230-
LAWRENCE-
720 AM CDT SAT APR 15 2006

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 730 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT VERNON...AND MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, Apr 15, 6:28 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT SAT APR 15 2006

MOZ090-094-095-151330-
CHRISTIAN-GREENE-LAWRENCE-
728 AM CDT SAT APR 15 2006

...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN...GREENE AND LAWRENCE
COUNTIES UNTIL 830 AM CDT...

AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM I-44 NEAR MILE
MARKER 60 TO I-44 NEAR MILE MARKER 50 TO MOUNT VERNON...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF REPUBLIC TO 9 MILES WEST OF
REPUBLIC TO MOUNT VERNON...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR I-44 NEAR MILE MARKER 70 BY 740 AM CDT.
  NEAR BROOKLINE BY 745 AM CDT.
  NEAR BATTLEFIELD BY 750 AM CDT.
  NEAR SPRINGFIELD BY 755 AM CDT.
  NEAR NIXA BY 805 AM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Local storm report, Apr 15, 6:37 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 AM CDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             4 NW MOUNT VERNON       37.14N 93.87W
04/15/2006  E0.75 INCH       LAWRENCE           MO   PUBLIC

0732 AM     HAIL             2 E MOUNT VERNON        37.10N 93.78W
04/15/2006  E0.75 INCH       LAWRENCE           MO   LAW ENFORCEMENT

&&

HATCH
Special weather statement, Apr 15, 6:55 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT SAT APR 15 2006

MOZ090-094-151330-
CHRISTIAN-GREENE-
755 AM CDT SAT APR 15 2006

...SIGNIFICANT WEATHER ALERT REMAINS IN EFFECT FOR WESTERN
CHRISTIAN...SOUTHERN GREENE COUNTIES UNTIL 830 AM CDT...

AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM BATTLEFIELD TO BILLINGS..AND MOVING
SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS AS THEY MOVE INTO THE CLEVER AND BOAZ AREAS THROUGH 820 AM.

TERRY

The radar

The Springfield radar (KSGF), 22 km away, was scanning. The volume nearest the first event began at 12:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Christian

When
April 15, 6:56 AM CST
Where
Christian County, 2 mi E of Billings
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.067, -93.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504550.